| Model Number |
PRB35-05-100-120 |
| Medical Device Problem Codes |
Fracture (1260); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
| Date of Event |
01/28/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use a protégé everflex self-expanding stent along with non-medtronic 6fr sheath and guidewire during procedure to treat a none calcified lesion in the proximal posterior tibial artery (pta) and peroneal artery (pa).The vessel was none tortuous the vessel diameter and lesion length are 2mm - 3mm and 2mm respectively.No embolic protection was used.There was no damage noted to packaging.There was no issue noted when removing the device from the hoop/tray.The device was prepped per ifu with no issues identified.Post stenting, the tip and distal catheter marker came apart.The break/fracture occurred at the catheter.Physician treated the popliteal artery (pop), retrieved piece from the peroneal bifurcation of the patient.The detached portion of device remains in patient.The marker being radiopaque was retrieved, the plastic nosecone (tip) of the stent catheter was not observed.The patient would be brought for its removal.The lesion was not pre dilated.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.It was reported that procedure was done in safe manner, popliteal artery treatment, was stented with a 5x100x120.When taking post stenting angio physician observed the marker on the wire migrating towards the tibial artery.Physician used a 2mm nanocross pta through the ring inflating and removing it.The plastic tip of the stent could not be seen intraoperative, so reviewing images post procedure, observed the plastic tip sitting on top of peroneal and posterior bifurcation.For that reason physician will have the patient come in next week to have that removed.Patient did not have any complications or adverse reactions.There was no further patient injury reported.The piece of remaining plastic was removed successfully on 5 days post procedure, with no complications reported.
Additional Manufacturer Narrative
Product analysis the customer returned one image.The image appears to show a guidewire, a detached markerband and a detached device tip within the patient¿s vasculature.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.